MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERHOHN CATH CV PLACEMENT 6F W/ MICROINTRODUCER TL 50CM NITINOL GW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERHOHN CATH CV PLACEMENT 6F W/ MICROINTRODUCER TL 50CM NITINOL GW; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refp4367 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "my customer let me know of a leaking powerhohn upon insertion earlier today.It was leaking at the suture wing right out of the box.It was placed in a patient, drew blood, and when they went to flush they stated that fluid shot out of that area." additional info.Received 02.11.2022: "left ij insertion of the 6fr triple lumen hohn cath.Line insertion went great and on final blood return check and flush, i noticed that the line was leaking where the suture wing and line meet or connect when the gray lumen was flushed.I flushed to confirm and the gray lumen was spraying saline.I then opened another kit and preformed a cath exchange for another 6fr triple lumen power hohn of the same lot number and the new line did not leak from any lumen.The red and white lumens did not leak when flushed only the gray on the original line.".
 
Event or Problem Description
It was reported "my customer let me know of a leaking powerhohn upon insertion earlier today.It was leaking at the suture wing right out of the box.It was placed in a patient, drew blood, and when they went to flush they stated that fluid shot out of that area." additional info.Received 02.11.2022: left ij insertion of the 6fr triple lumen hohn cath.Line insertion went great and on final blood return check and flush, i noticed that the line was leaking where the suture wing and line meet or connect when the gray lumen was flushed.I flushed to confirm and the gray lumen was spraying saline.I then opened another kit and preformed a cath exchange for another 6fr triple lumen power hohn of the same lot number and the new line did not leak from any lumen.The red and white lumens did not leak when flushed only the gray on the original line.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed and appears to be manufacturing related.One 6 fr triple lumen powerhohn catheter was returned for evaluation.An initial visual observation showed use residue on the returned sample.Each lumen of the returned catheter was flushed and pressurized with a 12 ml syringe of water.When the grey lumen was flushed, a spraying leak was observed emanating from the catheter tubing just distal to the molded joint.A microscopic observation revealed the split in the catheter consisted of two smaller colinear splits, the most distal of which appeared to be superficial.The edges of these splits were observed to be somewhat rough, but straight.Whitening of the catheter material was observed along the edges of the splits, and the fracture surface of the complete split was found to be rough and uneven.The distal-most split was observed to be deeper on the interior of the catheter suggesting the damage may have originated from within the catheter lumen.The location and shape of the split observed in the returned sample, as well as the alleged out-of-box failure of the sample suggest the catheter may have been damaged during the manufacturing procedure.The investigation was forwarded to the manufacturing facility for further evaluation, and bd is working closely with the manufacturing facility to prevent recurrence of the reported event.

Brand Name
POWERHOHN CATH CV PLACEMENT 6F W/ MICROINTRODUCER TL 50CM NITINOL GW
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13602558
Report Number3006260740-2022-00481
Device Sequence Number20297657
Product Code LJS
UDI-Device Identifier00801741036835
UDI-Public(01)00801741036835
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K093927
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAVA33861
Device Lot NumberREFP4367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexMale
Patient Weight137 KG